Indiana, 2007

Flooding in Indiana, December 15 to 24, 2007

December 15 to 24, 2007 · NWS PAH · 2 events in 2 counties and zones

Minor flooding of the Ohio River occurred along parts of the Indiana side. The flooding was the result of a series of low pressure systems during the early and middle part of the month.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Minor flooding of the Ohio River occurred along parts of the Indiana side. The flooding was the result of a series of low pressure systems during the early and middle part of the month. The heaviest rain occurred on the 15th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Dec 15, 3:16 AM CST, 4 hours 44 minutes earlier.

Area forecast discussion, Dec 15, 3:16 AM CST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
316 AM CST SAT DEC 15 2007

.DISCUSSION...
ONGOING PCPN...SLIVER OF RA/PL TO JUST SOUTH OF OH RIVER...SFC
REPORTS SHOW PL SHORT-LIVED AND MIXED WITH RA BUT EXISTS EVEN
WHERE SFC TEMPS 36-37F AND 1000-850MB THICKNESSES BELIEVED
1300-1310M. FROM ADVISORY AREA NORTH...PL CHGING TO SN...MIXED
WITH RA ALONG SRN TIER...LIGHT ACCUMS JUST STARTING MDH AREA. THIS
TREND SHOULD CONT THRU 15Z...W/SURFACE TEMPS LOOKING TO STAY AOA
32F MOST LOCALES...XCP SOME CONCERN ALONG EVV METRO AREA SWATH
WHERE DIP TO 32F IS POSSIBLE AS PCPN WET BULBS DOWN. ALL THIS
AMOUNTS TO US STICKING PRETTY CLOSE TO GOING AM FORECAST GIVEN
ONGOING TRENDS AND COLLAB EFFORTS...ALTHOUGH SOME CONCERN EXISTS THAT
SRN TIER OF COUNTIES IN ADVISORY WILL HAVE SUCH A BRIEF PL EPISODE
CHANGING TO RAIN THAT THE HEADLINE MAY BE EXPIRED EARLY. WL
MONITOR CLOSELY AND LIKEWISE CONT CLOSE COLLAB EFFORTS ESP
LMK...WHOSE ADVISORY HAS SIMILAR AGREEMENT TO OUR IMMEDIATE EAST
OF THIS AREA OF CONCERN.

NAM MODELLED NEAR TERM SURFACE WIND FIELD EXCEPTIONALLY
WELL...WHICH IS IMPORTANT GIVEN THE NEED TO GO FROM ELY TO N-NELYS
TO ENTRAIN COLD ENOUGH AIR TO SUPPORT SN/PL THIS AM IN OUR
WARNING-ADVISORY AREAS. THIS SHOULD BE ONGOING 09Z-12Z AS
ADVERTISED BY NAM SO THIS LENDS US FURTHER COMFORT IN THE HEADLINE
CONTINUATION THIS MORNING. THE TRIM OFF OF THE FAR
SOUTHERN/SOUTHEASTERN TIER OF COUNTIES WILL PROBABLY DEPEND ON THE
EXTENT OF AND THE TIMING OF THE TURN OF THE WINDS BACK TO AN ELY
TRAJECTORY IN THE EARLY- MID AM TIME FRAME. THIS WL NUDGE THAT
WARMER AIR BACK IN AND CHANGE PCPN OVER TO ALL RAIN...EVEN
TO/NORTH OF EVV METRO. W/TEMPS ABOVE 32F THE LATE AM-EARLY PM RAIN
SHOULD WASH AWAY ANY EARLY AM ICINESS.

DEFORMATION ZONE IS STILL SET UP NICELY FOR POTENTIAL FOR LIGHT
ACCUMULATIONS OF SNOW FA-WIDE SAT NIGHT AS SURFACE LOW LIFTS NNE
ACROSS ECNTL KY. QPF/PWS SUPPORT AN ADDITIONAL 2 OR MORE ACROSS
OUR WARNING AREA...WHILE FURTHER SOUTH 1-2 IS POSSIBLE...SUGGESTING
POSSIBLE EVENTUAL ADVISORY AREA. THIS ALIGNS REASONABLY WELL WITH
HPC WWD GRAPHICS. WILL HIT THIS POTENTIAL ON HWO AND AWAIT NEXT
RUN BEFORE HOISTING ANOTHER LATER TERM HEADLINE WHICH MAY CONFUSE
USERS GIVEN OUR EXISTING HEADLINES. ACCUM SNOW WILL TAPER OFF NE
SUN AM.

LTL/NO CHANGES TO FORECAST BEYOND SUNDAY. WE LIKED THE VERY NEAR
TERM NAM MODELLING SO LEANED TOWARD ITS MET MOS...BUT IT WAS VERY
SIMILAR TO GFS BASED MAV MOS AS WELL.

&&

.AVIATION...
AS A MID/UPPER TROF AND SFC LOW APPROACHES...AN AREA OF WDSPRD
MODERATE TO HEAVY RAIN...WITH SLEET MIXED IN INITIALLY...WILL
RAPIDLY ADVANCE ACROSS THE PAH FCST AREA OVERNIGHT. THIS WILL TEND
TO MOISTEN UP THE LOWER LAYERS...AND CREATE MOSTLY MVFR CIGS JUST
ABOUT EVERYWHERE BEFORE SUNRISE. A MIX OF PCPN WILL BE POSSIBLE IN
THE DAYTIME EXCEPT IN WRN KY WHERE RAIN WILL DOMINATE. ENERLY SFC
WINDS ARE EXPECTED TO SHIFT TO THE NORTH AND INCREASE IN THE AFTN AS
THE SFC LOW MOVES BY TO THE SOUTH. COLDER AIR THROUGHOUT THE COLUMN
WILL BRING ON SNOWFALL FROM NW TO EVEN THE SE QUADRANT BY MIDNIGHT.
SNOWFALL SHOULD BEGIN DIMINISHING FROM THE WEST AFTER MIDNIGHT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...WINTER WEATHER ADVISORY UNTIL 9 AM CST THIS MORNING FOR DAVIESS-
     HENDERSON-UNION KY.

     FLOOD WATCH FROM 6 AM CST THIS MORNING THROUGH THIS AFTERNOON
     FOR CALDWELL-CALLOWAY-CHRISTIAN-DAVIESS-HOPKINS-LYON-
     MARSHALL-MCLEAN-MUHLENBERG-TODD-TRIGG.

MO...WINTER WEATHER ADVISORY UNTIL 9 AM CST THIS MORNING FOR
     BOLLINGER-CAPE GIRARDEAU.

     WINTER STORM WARNING UNTIL 6 AM CST SUNDAY FOR PERRY MO.

IL...WINTER WEATHER ADVISORY UNTIL 9 AM CST THIS MORNING FOR GALLATIN-
     HARDIN-JOHNSON-POPE-SALINE-UNION IL-WILLIAMSON.

     WINTER STORM WARNING UNTIL 6 AM CST SUNDAY FOR EDWARDS-FRANKLIN-
     HAMILTON-JACKSON-JEFFERSON-PERRY IL-WABASH-WAYNE IL-WHITE.

IN...WINTER WEATHER ADVISORY UNTIL 9 AM CST THIS MORNING FOR POSEY-
     SPENCER-VANDERBURGH-WARRICK.

     WINTER STORM WARNING UNTIL 6 AM CST SUNDAY FOR GIBSON-PIKE.

&&
Hazardous weather outlook, Dec 15, 4:28 AM CST, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
428 AM CST SAT DEC 15 2007

ILZ075>078-080>084-INZ081-082-MOZ076-161100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-GIBSON-PIKE-PERRY MO-
428 AM CST SAT DEC 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND SOUTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT UNTIL 6 AM CST SUNDAY. SNOW AND
SLEET WILL MAKE TRAVEL HAZARDOUS THIS MORNING...AND ADDITIONAL
SNOW ACCUMULATIONS ARE EXPECTED TONIGHT. REFER TO THE WARNING
PRODUCT FOR MORE DETAILED INFORMATION.

IN ADDITION...STRONG AND GUSTY NORTH TO NORTHWEST WINDS WILL
INCREASE INTO THE 15 TO 30 MPH RANGE LATE TONIGHT...PROVIDING A
HAZARD PARTICULARLY TO HIGH PROFILE VEHICULAR TRAFFIC.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ACCUMULATIONS OF SNOW AND ICE TO
THE NATIONAL WEATHER SERVICE.

ILZ092>094-KYZ001>007-010-015-MOZ100-107>112-114-161100-
ALEXANDER-PULASKI-MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD-
MCCRACKEN-GRAVES-LIVINGSTON-CRITTENDEN-WEBSTER-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
428 AM CST SAT DEC 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...WESTERN KENTUCKY AND SOUTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

VERY BRIEF SLEET SHOULD PROVIDE NO MORE THAN A MINOR NUISANCE
EARLY TODAY. RAIN WILL CHANGE TO SNOW TONIGHT AND MAY PRODUCE
LIGHT ACCUMULATIONS INTO THE 1 TO 2 INCH RANGE...WHICH WILL PROVE
A MINOR TRAVEL HAZARD.

IN ADDITION...STRONG AND GUSTY NORTH TO NORTHWEST WINDS WILL
INCREASE INTO THE 15 TO 30 MPH RANGE LATE TONIGHT...PROVIDING A
HAZARD PARTICULARLY TO HIGH PROFILE VEHICULAR TRAFFIC.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AS WELL AS ANY SNOW AND
ICE TO THE NATIONAL WEATHER SERVICE.

KYZ008-009-011>013-016-017-020>022-161100-
MARSHALL-CALLOWAY-LYON-TRIGG-CALDWELL-HOPKINS-CHRISTIAN-MCLEAN-
MUHLENBERG-TODD-
428 AM CST SAT DEC 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

2 TO 3 INCHES OF RAIN WILL HEIGHTEN THE FLOOD RISK TODAY. A FLOOD
WATCH IS IN EFFECT. REFER TO THE WATCH FOR MORE DETAILED
INFORMATION.

RAIN WILL CHANGE TO SNOW TONIGHT AND MAY PRODUCE LIGHT
ACCUMULATIONS UP TO AROUND AN INCH...WHICH WILL PROVE A MINOR TRAVEL
HAZARD.

IN ADDITION...STRONG AND GUSTY NORTH TO NORTHWEST WINDS WILL
INCREASE INTO THE 15 TO 30 MPH RANGE LATE TONIGHT...PROVIDING A
HAZARD PARTICULARLY TO HIGH PROFILE VEHICULAR TRAFFIC.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AND FLOODING...AS WELL
AS ANY SNOW OR ICE TO THE NATIONAL WEATHER SERVICE.

ILZ085>091-INZ085>088-KYZ014-018-MOZ086-087-161100-
WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-HARDIN-POSEY-
VANDERBURGH-WARRICK-SPENCER-UNION KY-HENDERSON-BOLLINGER-
CAPE GIRARDEAU-
428 AM CST SAT DEC 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT EARLY THIS MORNING FOR SNOW
AND SLEET...WHICH MAY PRODUCE LIGHT OR MINOR SNOW AND ICE
ACCUMULATIONS MAINLY ON AREA ROADWAYS...GRASSY AREAS...AND
VEHICLES. REFER TO THE ADVISORY PRODUCT FOR MORE DETAILED
INFORMATION.

SNOW TONIGHT MAY PRODUCE ADDITIONAL ACCUMULATIONS OF 1 TO 2
INCHES...WHICH WILL LIKEWISE PROVE A MINOR TRAVEL HAZARD.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOW OR ICE ACCUMULATIONS TO THE
NATIONAL WEATHER SERVICE.

KYZ019-161100-
DAVIESS-
428 AM CST SAT DEC 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT EARLY THIS MORNING FOR
SLEET...WHICH MAY PRODUCE BRIEF LIGHT ICE ACCUMULATIONS MAINLY ON
AREA ROADWAYS AND VEHICLES. REFER TO THE ADVISORY PRODUCT FOR MORE
DETAILED INFORMATION.

PRECIPITATION WILL BE OR BECOME ALL RAIN LATER TODAY. 2 TO 3
INCHES OF RAIN IS EXPECTED...WHICH WILL HEIGHTEN THE FLOOD RISK
TODAY. A FLOOD WATCH IS IN EFFECT. REFER TO THE WATCH FOR MORE
DETAILED INFORMATION.

RAIN WILL CHANGE TO SNOW TONIGHT AND MAY PRODUCE ADDITIONAL
ACCUMULATIONS OF 1 TO 2 INCHES...WHICH WILL LIKEWISE PROVE A MINOR
TRAVEL HAZARD.

IN ADDITION...STRONG AND GUSTY NORTH TO NORTHWEST WINDS WILL
INCREASE INTO THE 15 TO 30 MPH RANGE LATE TONIGHT...PROVIDING A
HAZARD PARTICULARLY TO HIGH PROFILE VEHICULAR TRAFFIC.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL OR FLOODING...AS WELL
AS SNOW AND ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Warrick

When
December 15, 8:00 AM CST to December 22, 6:00 PM CST
Where
Warrick County, Newburgh to 2.45 mi S of Newburgh
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
37.950, -87.420

At Newburgh, the Ohio River crested at 43.28 feet on December 19. Flood stage there is 38 feet. Bottomland and low-lying fields were flooded.

Flood, Posey

When
December 16, 5:00 AM CST to December 24, 3:00 PM CST
Where
Posey County, Mt Vernon to 6.44 mi SSE of Mt Vernon
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
37.930, -87.900

At Mount Vernon, the Ohio River crested at 39.10 feet on the 20th. Flood stage there is 35 feet. Minor flooding of bottomlands and fields occurred.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 65274, 65275.